Ask a doctor

Safe To Use Self Tanning Products While Taking Accutane?

I would like to ask if there is any problem in using selftan products while taking accutane.

Doctor Answers (3)

Accutane and self tanners

+1

Because Accutane causes such high sun sensitivity, self tanning is the only way to go. You can use over-the-counter products or spray tans. Your skin might be a bit more susceptible to stinging or itching post self tanning, but you can always take an OTC allergy pill to ease that.


Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

Accutane and self tanners

+1
There is no problem using your self tanner while on Accutane and it is much preferred to sum exposure! Just moisturize and exfoliate very well before application. One of my favorite ways to do this is with Olay's body butter body wash with ribbons and a net puff. Great while on Accutane even if not planning to use self tanner.

Jacqueline Calkin, MD
Sacramento Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Spray Tanning while on Accutane

+1

Spray Tanning products (sunless tanning) that contain dihydroxyacetone, the most common ingredient, is generally safe while on Accutane.  Dihydroxyacetone is essentially a sugar based product and some patients may experience skin irritation it but does not interact with Accutane other than the skin is more dry while using Accutane and the incidence of dermatitis is elevated.  As always, I recommend consulting a board certified dermatologist regarding your specific situation.

Anthony Perri, MD
Houston Dermatologist

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.